# SDR 96ZZZX589

- Difficulty date: December 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5693Y
- Make and model: Piper PA-23-250
- Aircraft serial: 272813
- System (JASC): 2140 · Heating System
- Part: Combustion Tube
- Part number: 488636
- Condition: Deteriorated
- Location: Heater
- Component: 940K12
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DIAGNOSTIC INSPECTION OF MALFUNCTIONING HEATER, DETERMINED REMOVAL OF THE ENTIRE HEATER FROM THE AIRCRAFT WAS WARRANTED.  AFTER REMOVAL, SUBSEQUENT INSPECTION REVEALED ENTIRE END OF COMBUSTION TUBE WAS DETERIORATED AND LAYING IN THE BOTTOM OF THE TUBE (LOOSE).  OWNER ADVISES AIRCRAFT WAS NOT FLOWN OFTEN IN MANY YEARS.  SUBMITTER RECOMMENDS THESE TYPE HEATERS BE REMOVED AND INSPECTED BASED ON CALENDAR TIME, FREQUENCY OF USE, AND STORAGE CONDITIONS AS WELL AS HOURLY USAGE.
